Oregon, 2006High Wind in Oregon, January 10, 2006
January 10, 2006 · NWS MFR · 8 events in 1 county or zone
A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 10/1612 PST, effective from 10/1612 to 10/2000 PST. It was extended to 10/2300 PST at 10/2001 PST.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 10/1612 PST, effective from 10/1612 to 10/2000 PST. It was extended to 10/2300 PST at 10/2001 PST. It was cancelled at 10/2301 PST. The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 10, 1:50 PM PST, 1 hour 10 minutes earlier.
Area forecast discussion, Jan 10, 1:50 PM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
150 PM PST TUE JAN 10 2006
.DISCUSSION...
A WARM FRONT ALONG THE COAST OF SOUTHWEST OREGON WILL CONTINUE TO
BRING MODERATE TO HEAVY RAIN TO THAT AREA EARLY THIS EVENING. A
FLOOD WARNING IS IN EFFECT FOR PARTS OF SOUTHWEST OREGON. GUSTY
WINDS IN THE SHASTA VALLEY WILL PERSIST THIS EVENING WHERE
THERE IS A WIND ADVISORY IN EFFECT. SNOW LEVELS NEAR EARLY THIS
EVENING WILL FALL DURING THE NIGHT.
LATER TONIGHT THE WARM FRONT WILL SHIFT EAST AND A COLD FRONT WILL
REACH THE COAST. THIS WILL LOWER SNOW LEVELS TO BELOW 5K FT AND
GREATLY DECREASE THE PRECIPITATION WHICH WILL TURN SHOWERY.
MEANWHILE A FLOOD WATCH WILL CONTINUE IN EFFECT FOR PORTIONS OF
WESTERN SISKIYOU COUNTY. RIVERS IN THOSE AREAS WILL RISE MORE SLOWLY
THAN THOSE IN SOUTHWEST OREGON.
SNOW LEVELS WILL BE NEAR 4000 FEET WEDNESDAY AND PRECIPITATION
TAPERS TO NUMEROUS...MAINLY LIGHT SHOWERS.
ANOTHER WARM FRONT ARRIVES THURSDAY WITH GUSTY WINDS AT THE COAST
ALONG WITH AN INCREASE IN PRECIPITATION. IT WILL BE FOLLOWED BY A
STRONG SLOW MOVING FRONT WHICH WILL AFFECT OUR REGION THURSDAY NIGHT
THROUGH FRIDAY NIGHT WITH STRONG SOUTH WINDS. SNOW LEVELS ARE
EXPECTED TO RISE ABOVE 6000 FEET THURSDAY NIGHT THEN FALL TO
AROUND 5000 FEET BY FRIDAY EVENING...AND DOWN TO 3500 FEET AS
PRECIPITATION TAPERS OFF FRIDAY NIGHT.
A FEW LIGHT SHOWERS ARE EXPECTED SATURDAY THEN ANOTHER WARM FRONT
ARRIVES SUNDAY WITH WIDESPREAD LIGHT TO MODERATE RAIN...AND SNOW
ABOVE 5000 FEET.
YET ANOTHER FRONT COULD ARRIVE MONDAY NIGHT WITH THE PATTERN LOOKING
TO REMAIN ACTIVE AND WET.
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS AND LOCAL IFR CONDITIONS
ASSOCIATED WITH A WARM FRONT WILL CONTINUE INTO THE EVENING. GUSTY
WINDS CONTINUE IN THE SHASTA VALLEY AND AT RIDGE TOPS. A COLD FRONT
WILL MOVE INLAND TONIGHT WITH CONTINUED MOUNTAIN OBSCURATIONS AREAS
OF MODERATE TO HEAVY PRECIPITATION AND LOCAL IFR CONDITIONS.
WEDNESDAY MORNING NUMEROUS SHOWERS BEHIND THE COLD FRONT WILL CAUSE
BRIEF MVFR AND IFR CONDITIONS.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
FLORENCE TO CA BORDER 0-60 NM.
FLOOD WARNING FOR PORTIONS OF SOUTH WEST OREGON. SEE
PDXFLSMFR FOR DETAILS.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
OR BORDER TO PT ST GEORGE 0-60 NM.
WIND ADVISORY THROUGH 11 PM PST FOR THE SHASTA VALLEY CAZ081.
FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON FOR VARIOUS
RIVER BASINS. SEE PDXFFAMFR FOR DETAILS.
&&
MO
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 10, 6:35 AM PST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
635 AM PST TUE JAN 10 2006
PZZ350-353-356-370-373-376-111430-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
635 AM PST TUE JAN 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
GALE WARNING THROUGH LATE TONIGHT. SEE PDXCWFMFR FOR DETAILS.TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORZ021-022-111430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
635 AM PST TUE JAN 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...HIGH SURF ADVISORY THROUGH 10AM TODAY. SEE PDXCWFMFR FOR
DETAILS. FLOOD WARNING
HIGH SURF ADVISORY THROUGH 10 AM TOADY. SEE PDXCWFMFR FOR DETAILS.
FLOOD WARNING TODAY AND TONIGHT PORTIONS OF SOUTH COAST BASIN. SEE
PDXFLWMFR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORZ023-024-111430-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
635 AM PST TUE JAN 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
FLOOD WATCH THROUGH WEDNESDAY FOR VARIOUS RIVER BASINS. SEE
PDXFLSMFR AND PDXFFAMFR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY
FLOOD WATCH THROUGH WEDNESDAY. SEE PDXFFAMFR AND PDXFLSMFR FOR
DETAILS.
CAZ081-111430-
CENTRAL SISKIYOU COUNTY-
635 AM PST TUE JAN 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WIND ADVISORY FOR THE SHASTA VALLEY THROUGH 3PM TODAY. SEE
PDXNPWMFR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HESS
In the hours before
Local storm report, Jan 10, 9:36 AM PST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
936 AM PST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HEAVY RAIN N LANGLOIS 42.93N 124.45W
01/10/2006 2.30 INCH CURRY OR TRAINED SPOTTER
24 HOURS ENDING AT 8AM
0920 AM HEAVY RAIN 1 N COOS BAY 43.38N 124.24W
01/10/2006 1.76 INCH COOS OR TRAINED SPOTTER
7PM-7AM
0920 AM HEAVY RAIN N GOLD BEACH 42.41N 124.42W
01/10/2006 3.25 INCH CURRY OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8AM. WIND GUSTS TO 50MPH
OBSERVED OVERNIGHT.
0926 AM HEAVY RAIN N LAKESIDE 43.58N 124.17W
01/10/2006 1.30 INCH COOS OR TRAINED SPOTTER
4 PM TO 7 AM
0926 AM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
01/10/2006 1.30 INCH JOSEPHINE OR TRAINED SPOTTER
12 AM TO 8 AM RAINFALL TOTAL
0928 AM HEAVY RAIN 2 NNW SITKUM 43.18N 123.87W
01/10/2006 1.80 INCH COOS OR TRAINED SPOTTER
8 PM TO 8 AM
0928 AM HEAVY RAIN 6 ESE COOS BAY 43.33N 124.12W
01/10/2006 1.79 INCH COOS OR TRAINED SPOTTER
8 PM TO 8 AM
0929 AM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.32W
01/10/2006 5.00 INCH CURRY OR TRAINED SPOTTER
8 PM TO 8 AM
0931 AM HEAVY RAIN 3 E SIXES 42.81N 124.42W
01/10/2006 3.00 INCH CURRY OR TRAINED SPOTTER
7 PM TO 7 AM RAINFALL TOTAL. HIGH WINDS GUSTS 50-64 KNOTS
0932 AM HEAVY RAIN 3 SSE COOS BAY 43.34N 124.21W
01/10/2006 2.03 INCH COOS OR TRAINED SPOTTER
9AM TO 9 AM
0932 AM HEAVY RAIN 2 N COOS BAY 43.41N 124.22W
01/10/2006 1.70 INCH COOS OR TRAINED SPOTTER
24 HOUR PRECIP ENDING AT 8 AM
0934 AM HEAVY RAIN 3 NE GOLD BEACH 42.44N 124.37W
01/10/2006 3.25 INCH CURRY OR TRAINED SPOTTER
8AM TO 8 AM. SINCE MIDNIGHT 1.81 INCHES
&&
BUNKERLocal storm report, Jan 10, 10:09 AM PST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1009 AM PST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HEAVY RAIN 3 S BANDON 43.07N 124.42W
01/10/2006 2.08 INCH COOS OR TRAINED SPOTTER
24 HOURS ENDING AT 8AM
&&
BUNKERLocal storm report, Jan 10, 12:22 PM PST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1222 PM PST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HEAVY RAIN 5 SW MEDFORD 42.28N 122.91W
01/10/2006 1.93 INCH JACKSON OR TRAINED SPOTTER
24 HOUR MEASUREMENT THROUGH 12PM. LIGHT RAIN IS STILL
OCCURING AT OBSERVATION TIME
&&
BUNKERLocal storm report, Jan 10, 12:23 PM PST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
1223 PM PST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HEAVY RAIN 5 SW MEDFORD 42.28N 122.91W
01/10/2006 1.93 INCH JACKSON OR TRAINED SPOTTER
24 HOUR MEASUREMENT THROUGH 12PM. LIGHT RAIN IS STILL
OCCURING AT OBSERVATION TIME
&&
BUNKERLocal storm report, Jan 10, 1:19 PM PST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
119 PM PST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
BUNKERHigh Wind, South Central Oregon Coast
- When
- January 10, 3:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- January 10, 4:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- January 10, 4:45 PM PST to 5:55 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Port Orford. Peak sustained wind was 45 mph at 1645 and 1745 PST.
High Wind, South Central Oregon Coast
- When
- January 10, 4:45 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- January 10, 4:55 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- January 10, 5:30 PM PST to 8:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Cape Arago. Peak sustained wind was 47 mph at 10/1930 PST.
High Wind, South Central Oregon Coast
- When
- January 10, 5:55 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- January 10, 7:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Kentucky, January 10, 2006$50,000 · 65 kt wind · 1 event
- Debris Flow and Flooding in Oregon, January 10 to 14, 200615 events
- Heavy Snow in Kansas, January 10, 20069 events
- Heavy Snow in Idaho, January 10 to 11, 20065 events
- Winter Storm and Winter Weather in Kansas, January 10, 20063 events
- Flooding in Washington, January 10 to 14, 20063 events
- Winter Weather in Missouri, January 10, 20063 events
- Heavy Snow in Oklahoma, January 10, 20062 events
- Winter Weather in Kansas, January 10, 20062 events
- High Wind in Montana, January 10, 200658 kt wind · 2 events
- High Wind in Montana, January 10, 200684 kt wind · 2 events
- Flooding in Washington, January 10 to 12, 20062 events